Montana, 2006

Damaging Wind in Montana, June 8, 2006

June 8, 2006 · NWS TFX · 1 event in 1 county or zone

A severe thunderstorm produced a wind gust to 60 mph at Hilger.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TFX wrote it up.

A severe thunderstorm produced a wind gust to 60 mph at Hilger.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 8, 1:55 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 8, 1:55 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MDT THU JUN 8 2006

.DISCUSSION...
UPPER LEVEL LOW OVER PACIFIC NORTHWEST CONTINUES FEEDING A VERY MOIST
SOUTHWEST FLOW ALOFT OVER AREA. THIS WILL BRING COOLER TEMPERATURES
AND WET WEATHER TO THE AREA TONIGHT THROUGH SATURDAY. A CHANCE OF
SEVERE THUNDERSTORMS OVER THE EASTERN PORTION OF THE ZONES TONIGHT
THEN AGAIN PORTIONS OF CENTRAL AND SOUTHWEST MONTANA FRIDAY
AFTERNOON AND EVENING DUE TO DIVERGENCE OVER THE SOUTHWEST AND
CENTRAL ZONES. SOME THUNDERSTORMS TONIGHT THROUGH FRIDAY NIGHT
WILL HAVE VERY HEAVY RAIN IN THEM. CAMP

SATURDAY NIGHT THROUGH TUESDAY NIGHT...MODELS CONTINUE TO INDICATE
THE PRESENCE OF A BROAD UPPER LEVEL TROF OVER THE PACIFIC NORTHWEST.
THIS FEATURE WILL CONTINUE TO FEED MOISTURE OVER THE AREA WHILE
MAINTAINING AN UNSTABLE AIRMASS. AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS WILL REMAIN IN THE WEATHER PICTURE. TEMPERATURES WILL
REMAIN NEAR SEASONAL AVERAGES.

WEDNESDAY AND THURSDAY...UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA
DURING THE PERIOD FOR GENERALLY AN UNSETTLED WEATHER PATTERN.
TEMPERATURES WILL BE CLOSE TO SEASONAL AVERAGE WITH SCATTERED
SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON THROUGH
EARLY NIGHTTIME HOURS. WILLIAMSON DC

&&

.AVIATION...
UPDATED 1745Z.
AN UPPER LEVEL TROUGH IS MOVING OVER THE REGION TODAY. EXPECT
WIDESPREAD SHOWERS AND THUNDERSTORMS OVER MOST OF NORTH CENTRAL AND
SOUTHWEST MONTANA. A FEW OF THE THUNDERSTORMS COULD PRODUCE GUSTY
WINDS AND HAIL THROUGH 01Z. EXPECT WIDESPREAD IFR CONDITIONS WITH
LOW CEILINGS AND FOG TO AFFECT AREAS BETWEEN HELENA AND CUT BANK
THROUGH LATE AFTERNOON. PRECIPITATION WILL BECOME MORE ISOLATED
AFTER 02Z THIS EVENING. A LULL IN THE ACTIVITY IS EXPECTED
TONIGHT...BEFORE MORE WIDESPREAD PRECIPITATION AND WITH MVFR TO IFR
CONDITIONS EXPECTED TO DEVELOP OVER SOUTHWEST MONTANA AFTER 15Z ON
FRIDAY. BRUSDA

&&

.HYDROLOGY...
A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN ON
FRIDAY. THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY
SEVERAL FEET. NO HYDROLOGICAL PROBLEMS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  72  47  65 /  40  60  70  60
CTB  50  67  45  60 /  40  40  80  80
HLN  53  74  50  68 /  40  80  80  40
BZN  48  71  45  67 /  50  60  70  40
WEY  44  67  40  65 /  40  60  60  30
DLN  49  68  45  68 /  40  80  60  30
HVR  52  72  51  67 /  40  30  60  60
LWT  50  69  47  64 /  50  50  60  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM MDT THIS
 EVENING FOR ZONES 050 AND 051.

&&

SHORT TERM...CAMP
LONG TERM...EMANUEL/WILLIAMSON
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 8, 8:52 AM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
952 AM MDT THU JUN 8 2006

MTZ009>013-044>049-091600-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
952 AM MDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS LIKELY WITH ISOLATED THUNDERSTORMS. SOME THUNDERSTORMS MAY
HAVE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND THUNDERSTORMS LIKELY AGAIN ON FRIDAY WITH HEAVY RAINS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-014-015-050>055-091600-
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
952 AM MDT THU JUN 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME MORE WIDESPREAD THROUGHOUT THE DAY. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING OVER ALL OF SOUTH CENTRAL AND SOUTHWEST MONTANA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Great Falls radar (KTFX), 155 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fergus

When
June 8, 3:08 PM MST
Where
Fergus County, Hilger
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
47.250, -109.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505151.